Alert archive / Wyoming / Tornado Warnings in 2007
Tornado Warning 13, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 16, 2007, 6:18 PM MDT for Campbell County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 6:18 PM MDT (00:18 UTC)
- Expired
- Jun 16, 2007, 7:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
County Campbell County, WY
The radar
The Rapid City radar (KUDX), 233 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 4:10 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2003 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KUNR 170018 TORUNR WYC005-170100- /O.NEW.KUNR.TO.W.0013.070617T0018Z-070617T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RAPID CITY SD 618 PM MDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN CAMPBELL COUNTY IN NORTHEASTERN WYOMING * UNTIL 700 PM MDT * AT 616 PM MDT...A FUNNEL CLOUD WAS REPORTED 12 MILES SOUTHWEST OF WRIGHT JUST NORTH OF HIGHWAY 387...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... PINE TREE JUNCTION... TAKE SHELTER IN A BASEMENT OR SMALL INTERIOR ROOM ON THE GROUND FLOOR. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS. PROTECT YOURSELF FROM FLYING DEBRIS WITH BLANKETS...PILLOWS...OR CUSHIONS. LAT...LON 4368 10599 4350 10596 4351 10514 4369 10513 $$ CZEPYHA
1 follow-up statement
000 WWUS53 KUNR 170038 SVSUNR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 636 PM MDT SAT JUN 16 2007 WYC005-170100- /O.CON.KUNR.TO.W.0013.000000T0000Z-070617T0100Z/ CAMPBELL WY- 636 PM MDT SAT JUN 16 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTH CENTRAL CAMPBELL COUNTY... AT 633 PM MDT...A FUNNEL CLOUD WAS REPORTED BY TRAINED WEATHER SPOTTERS 12 MILES SOUTHWEST OF WRIGHT AT 616 PM MDT. THIS TORNADIC STORM WAS LOCATED 6 MILES SOUTHEAST OF PINE TREE JUNCTION MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHERN CAMPBELL COUNTY AT 650 PM MDT... RURAL SOUTHEASTERN CAMPBELL COUNTY AT 700 PM MDT... TAKE SHELTER IN A BASEMENT OR SMALL INTERIOR ROOM ON THE GROUND FLOOR. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS. PROTECT YOURSELF FROM FLYING DEBRIS WITH BLANKETS...PILLOWS...OR CUSHIONS. LAT...LON 4365 10580 4349 10580 4351 10523 4367 10520 $$ CZEPYHA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 16, 2:55 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 16, 2:55 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
255 PM MDT SAT JUN 16 2007
.DISCUSSION...CURRENT SURFACE ANALYSIS HAS LOW PRESSURE OVER CENTRAL
WY...WITH FRONTAL BOUNDARY EXTENDING EAST-NORTHEAST ACROSS EASTERN
WY AND INTO FAR SOUTHERN SD. UPPER LEVEL ANALYSIS SHOWS WEAK UPPER
LEVEL ENERGY MOVING INTO CENTRAL WY. EARLIER THUNDERSTORMS OVER WEST
CENTRAL SD HAVE DISSIPATED AND EXITED EASTERN PORTIONS OF THE CWA.
ELEVATED STORMS ARE DEVELOPING ACROSS THE HIGHER TERRAIN OF WY WITH
NEXT WAVE AND LOOKS LIKE MORE SURFACE BASED STORMS ARE DEVELOPING
NEAR THE FRONTAL BOUNDARY AND DRY LINE ACROSS SOUTHEAST WY AND
WESTERN NEB PANHANDLE. 19Z KUNR SOUNDING SHOWED RATHER STRONG CAP IN
PLACE ACROSS OUR AREA. LATEST SEVERE STORM OUTLOOK FROM SPC STILL
SHOWS MODERATE RISK ACROSS FAR NORTHEAST WY AND FAR NORTHWEST
SD...WITH SLIGHT RISK ACROSS THE REST OF THE AREA. PATCHY AREAS OF
LOWER CLOUDS LEADING TO DIFFERENTIAL HEATING...ESPECIALLY ACROSS THE
BLACK HILLS.
FORECAST THROUGH TONIGHT IS NOT CLEAR CUT...BUT STRONG POTENTIAL
EXISTS FOR SEVERE STORMS WHERE STORMS DO DEVELOP. THIS IS ESPECIALLY
TRUE IN THE MODERATE RISK AREA...WHICH WILL BE NORTH AND EAST OF
SURF LOW AS IT MOVES INTO NORTHEAST WY AND THE BLACK HILLS AREA THIS
EVENING. CAP SHOULD ERODE ENOUGH ACROSS NORTHEAST WY AND THE HILLS
AREA LATE THIS AFT OR EARLY EVENING FOR STORM DEVELOPMENT...
ESPECIALLY AS WAVE APPROACHES. STRONG INSTABILITY WILL BE IN PLACE
WITH MLCAPE ABOVE 1500 J/KG ACROSS MUCH OF THE AREA. SHEAR WILL BE
PLENTY STRONG FOR SUPERCELLS ACROSS THE AREA AND AN ISOLATED TORNADO
THREAT WILL BE IN PLACE ACROSS FAR NORTHEAST WY AND FAR NORTHWEST
SD. MAIN THREAT WILL BE DURING THE LATE AFTERNOON AND EVENING AS
STORMS TRACK EAST ACROSS PORTIONS OF THE REGION. THREAT FOR HEAVY
RAIN EXISTS WITH MOISTURE IN PLACE. WILL ISSUE FLASH FLOOD WATCH FOR
PORTIONS OF NORTHWEST AND WEST CENTRAL SD...WHERE UP TO 3 INCHES
OF RAIN FELL EARLIER TODAY AND ADDITIONAL HEAVY RAIN IS POSSIBLE.
ON SUNDAY...THREAT FOR SEVERE STORMS WILL SHIFT EAST OF THE HILLS AS
COLD FRONT SETS UP ACROSS WESTERN SD. THREAT SHOULD BE MAINLY DURING
THE AFTERNOON AS FRONT REACHES CENTRAL SD BY 00Z. COOLER CONDITIONS
WILL SETTLE IN FOR MONDAY WITH A FEW SHOWERS POSSIBLE ACROSS
NORTHERN PORTIONS OF THE CWA.
EXTENDED...MEDIUM RANGE GUIDANCE IN BETTER AGREEMENT WITH REGARD TO
THE MIDDLE OF NEXT WEEK...WITH MAINLY ZONAL FLOW ACRS THE NRN PLAINS
WITH THE MAIN BELT OF WESTERLIES ALONG THE US/CNDN BORDER. THIS
WOULD RESULT IN TEMPS NEAR OR A BIT ABOVE AVG ALONG WITH A NEARLY
DAILY CHANCE FOR STORMS WITH DISTURBANCES EMBEDDED IN THE FLOW ALOFT.
TEMPS WILL LIKELY WARM EVEN FURTHER THE END OF NEXT WEEK AS UPR
RIDGE BUILDS EWD INTO THE NRN PLAINS. HOWEVER...LOW CHC POPS STILL
WARRANTED AS PATTERN WILL BE CONDUCIVE FOR DISTURBANCES CROSSING THE
PERIPHERY OF THE RIDGE.
&&
.AVIATION...TSTM DEVELOPMENT LIKELY AGAIN LATE THIS AFTN AND
CONTINUING THROUGH THE NIGHTTIME HOURS AS A VERY STRONG DISTURBANCE
CROSSES THE NRN PLAINS. STORMS MAY PRODUCE VERY HEAVY
RAINFALL...LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES AS
THEY MOVE EWD. OUTSIDE OF ANY TSTMS...VFR CONDITIONS EXPECTED.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH TONIGHT FOR PORTIONS OF NORTHWEST AND WEST
CENTRAL SOUTH DAKOTA.
WY...NONE.
&&Hazardous weather outlook, Jun 16, 10:05 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1005 AM MDT SAT JUN 16 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-171300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1005 AM MDT (1105 AM CDT) SAT JUN 16 2007 ...MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST SOUTH DAKOTA LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST SOUTH DAKOTA...MAINLY NORTH OF INTERSTATE 90...LATE THIS AFTERNOON AND EVENING. A SLIGHT RISK FOR SEVERE THUNDERSTORMS COVERS THE REMAINDER OF THE FORECAST AREA...EXCEPT FOR FAR SOUTH CENTRAL SOUTH DAKOTA. LARGE HAIL AND STRONG WIND GUSTS ARE THE MAIN THREATS WITH ANY SEVERE STORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY ACROSS NORTHWEST SOUTH DAKOTA AND FAR NORTHEAST WYOMING. STRONG THUNDERSTORMS ARE STILL POSSIBLE LATE THIS MORNING ACROSS AREAS FROM FAITH TO NEAR PHILIP. HAIL AND HEAVY RAIN CAN BE EXPECTED WITH A FEW OF THESE STORMS. MORE WIDESPREAD CHANCES FOR SEVERE THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON INTO TONIGHT AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A NEARLY STATIONARY FRONTAL BOUNDARY IN PLACE ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. SURFACE LOW PRESSURE WILL MOVE ALONG THE BOUNDARY FROM CENTRAL WYOMING AND INTO THE BLACK HILLS AREA BY EARLY THIS EVENING. THE EXPECTED FOCAL POINTS FOR THE DEVELOPMENT OF SEVERE STORMS WILL BE ALONG AND NORTH OF THE FRONTAL BOUNDARY...AS WELL AS NORTHEAST OF THE SURFACE LOW. STORMS ARE EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON ACROSS EASTERN WYOMING AND POSSIBLY INTO FAR WESTERN SOUTH DAKOTA...THEN SPREAD EAST ACROSS THE REST OF THE FORECAST AREA THIS EVENING. LARGE HAIL AND STRONG WIND GUSTS CAN BE EXPECTED WITH SOME OF THESE STORMS. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTHWEST SOUTH DAKOTA AND EXTREME NORTHEAST WYOMING...WHERE ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONGER UPPER LEVEL STORM SYSTEM AND COLD FRONT WILL MOVE THROUGH THE NORTHERN HIGH PLAINS SUNDAY AND INTO MONDAY. ON SUNDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WESTERN AND CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
In the hours before
Local storm report, Jun 16, 5:52 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
552 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 11 NNW GILLETTE 44.44N 105.55W
06/16/2007 E0.88 INCH CAMPBELL WY TRAINED SPOTTER
&&
LCZEPYHALocal storm report, Jun 16, 5:58 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
558 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 9 N GILLETTE 44.42N 105.50W
06/16/2007 E0.88 INCH CAMPBELL WY PUBLIC
&&
LCZEPYHAThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:07 PM MDT | Severe Thunderstorm Warning | UNR | Campbell | 53 min |
| Jun 16, 6:21 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 54 min |
| Jun 16, 6:52 PM MDT | Severe Thunderstorm Warning | UNR | Crook | 38 min |
| Jun 16, 6:55 PM MDT | Tornado Warning | UNR | Campbell | 35 min |
| Jun 16, 7:20 PM MDT | Severe Thunderstorm Warning | UNR | Weston | 25 min |
| Jun 16, 7:28 PM MDT | Severe Thunderstorm Warning | UNR | Crook | 62 min |
Nearby
Tornado Warnings in Wyoming, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.